Accidental intra-arterial injection of phenytoin

0

We report an accidental intra-arterial injection of phenytoin in a 43-year-old woman undergoing ventriculoperitoneal shunt for hydrocephalus” Khan and Faghihnassiri (2016).

Abstract:

We report an accidental intra-arterial injection of phenytoin in a 43-year-old woman undergoing ventriculoperitoneal shunt for hydrocephalus. To flush the arterial line with heparin, mistakenly phenytoin was injected which caused cutaneous gangrene along the radial side of the forearm and an absence of pulsation in the radial artery.

After flushing the artery with normal saline and lidocaine, the patient was transferred to the Intensive Care Unit. There the patient was put on intravenous heparin that resolved the problem leading to complete recovery of the patient. The case is being reported to emphasize the importance of close surveillance in injecting drugs through the arterial line access.

Full Text

Reference:

Khan, Z.H. and Faghihnassiri, S. (2016) An accidental intra-arterial injection of phenytoin in a 43-year-old woman. Saudi Journal of Anaesthesia. 10(3):342-4.

doi: 10.4103/1658-354X.174916.

Thank you to our partners for supporting IVTEAM

Share.

Comments are closed.

Free Email Updates
Join 5.5K IVTEAM members. Subscribe now and be the first to receive all the latest free updates from IVTEAM!
100% Privacy. We don't spam.